Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 30, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 30, 2010, 10:01 PM MST for 4 counties in Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2010, 10:01 PM MST (05:01 UTC)
- Expired
- Jul 31, 2010, 1:00 AM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cochise County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 55 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 5.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
843
WGUS55 KTWC 310501
FFWTWC
AZC003-019-021-023-310800-
/O.NEW.KTWC.FF.W.0030.100731T0501Z-100731T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
1001 PM MST FRI JUL 30 2010
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
THIS INCLUDES THE CITIES OF...TUCSON...SEVEN FALLS...ORO VALLEY...
MARANA...GREEN VALLEY...
SOUTHEASTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
NORTHWESTERN COCHISE COUNTY IN SOUTHEAST ARIZONA...
NORTHERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA...
* UNTIL 100 AM MST
* AT 950 PM MST...MODERATE TO LOCALLY HEAVY RAIN WAS STILL OCCURRING
WITH SLOW MOVING SHOWERS AND THUNDERSTORMS. ADDITIONAL SHOWERS AND
THUNDERSTORMS WILL ALSO BE DEVELOPING OVER THE NEXT SEVERAL HOURS.
ALTHOUGH RAINFALL RATES HAVE DECREASED IN THE PAST HOUR...ANY
ADDITIONAL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING UP TO AN INCH
IN LESS THAN 30 MINUTES. THIS WARNING REPLACES THE ONE ISSUED
EARLIER THIS EVENING AND EXTENDED AREAL COVERAGE INTO FAR SOUTHEAST
PINAL COUNTY AND EXTENDED THE WARNING OUT UNTIL 1 AM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
MANUEL...ORACLE AND MAMMOTH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3277 11153 3278 11046 3242 11047 3242 11037
3160 11037 3159 11149
$$2 follow-up statements
058 WGUS75 KTWC 310621 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1121 PM MST FRI JUL 30 2010 AZC003-310626- /O.CAN.KTWC.FF.W.0030.000000T0000Z-100731T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COCHISE AZ- 1121 PM MST FRI JUL 30 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN COCHISE COUNTY... WATER LEVELS CONTINUE TO RECEDE AS RAINFALL HAS ENDED AT THIS TIME ACROSS NORTHWEST COCHISE COUNTY. THE THREAT OF FLASH FLOODING IS OVER...THUS THE WARNING HAS BEEN CANCELLED. ADDITIONAL THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. LAT...LON 3275 11066 3160 11061 3159 11149 3277 11153 $$ AZC019-021-023-310800- /O.CON.KTWC.FF.W.0030.000000T0000Z-100731T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ-PIMA AZ-PINAL AZ- 1121 PM MST FRI JUL 30 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM MST FOR SOUTH CENTRAL PINAL...EASTERN PIMA AND NORTHERN SANTA CRUZ COUNTIES... AT 1109 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED MODERATE TO LOCALLY HEAVY RAIN..MAINLY EXTENDING FROM ORO VALLEY TO CENTRAL TUCSON TO CORONA DE TUCSON. HEAVY RUNOFF CONTINUES ACROSS MOST OF THE WARNED AREA FROM EARLIER RAINFALL. RAINFALL RATES WILL BE DIMINISHING OVER THE NEXT TWO HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORO VALLEY...ORACLE AND MARANA PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...ALONG WITH LOW WATER CROSSINGS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3275 11066 3160 11061 3159 11149 3277 11153 $$
162 WGUS75 KTWC 310758 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1258 AM MST SAT JUL 31 2010 AZC019-021-023-310807- /O.EXP.KTWC.FF.W.0030.000000T0000Z-100731T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SANTA CRUZ AZ-PIMA AZ-PINAL AZ- 1258 AM MST SAT JUL 31 2010 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTH CENTRAL PINAL... EASTERN PIMA AND NORTHERN SANTA CRUZ COUNTIES... THE THREAT OF FLASH FLOODING HAS ENDED ACROSS THE WARNED AREA. LAT...LON 3275 11066 3160 11061 3159 11149 3277 11153 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:50 PM MST, 11 minutes earlier.
Area forecast discussion, Jul 30, 9:50 PM MST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 950 PM MST FRI JUL 30 2010 .SYNOPSIS...A SERIES OF WEATHER DISTURBANCES ACTING ON DEEP MOISTURE IN PLACE OVER SOUTHEAST ARIZONA WILL CONTINUE TO PRODUCE DAILY CROPS OF THUNDERSTORMS THROUGH THIS WEEKEND. VERY HEAVY RAIN...FLOODING AND ISOLATED MICROBURSTS WILL BE THE MAIN THREATS. && .DISCUSSION...GOT A BIT OF A BREAK FROM THE BUSY EVENING WE'VE HAD. TROPICAL AIR MASS IN PLACE HAS LED TO VERY IMPRESSIVE RAINFALL RATES THIS EVENING...WITH SOME PIMA COUNTY GAGES IN THE CATALINA/RINCON MTNS AND IN REDINGTON PASS...RECORDING UP TO 1.5" IN LESS THAN 30 MINUTES...WITH STORM TOTALS RUNNING UP TO 4" IN PARTS OF REDINGTON PASS. HEAVY RAINS SE/S/SW OF TUCSON HAS RESULTED IN SIGNIFICANT FLOWS IN THE WASHES/CREEKS/RIVERS. WILL HAVE TO MONITOR HYDRO GAUGES NEXT SEVERAL HOURS IN CASE FLOOD WARNINGS ARE NEEDED. NEAR THE BORDER...ANOTHER AREA OF HEAVY RAIN LATE THIS AFTERNOON IN NOGALES SONORA MEXICO LED TO BANKFULL CONDITIONS IN THE NOGALES WASH. THIS AREA WILL HAVE TO BE CLOSELY WATCHED OVER THE WEEKEND AS AN ACTIVE WEEKEND WITH HEAVY RAINERS IS IN THE FORECAST. && .AVIATION...SCT TSRA CONTINUING THRU AT LEAST 08Z. CIGS AS LOW AS 2K AGL AND VSBYS UNDER 1 MILE WITH HEAVY RAIN ASSOCIATED WITH STRONGER STORMS. SURFACE WINDS GENERALLY LESS THAN 12 KTS EXCEPT THUNDERSTORM OUTFLOW GUSTS TO 40 KNOTS POSSIBLE. PATCHY IFR CIGS AND VSBYS LIKELY AGAIN TONIGHT FROM 06Z TO 15Z. ANOTHER ACTIVE DAY OF THUNDERSTORMS IS FORECAST FOR SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .CLIMATE...AS OF 945 PM...TUCSON AIRPORT HAS RECORDED 0.49" THIS EVENING WHICH HAS PUSHED JULY'S TOTAL TO ABOVE NORMAL AT 2.34" && .FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 30, 11:14 AM MST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1114 AM MST FRI JUL 30 2010 AZZ019-029>035-310700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1114 AM MST FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE SLOWLY WESTWARD THROUGH THE EVENING HOURS AND COULD AGAIN CONTINUE INTO THE NIGHTTIME HOURS. VERY HEAVY RAIN OF 2 INCHES IN ONE HOUR COULD LEAD TO FLASH FLOODING...ESPECIALLY IN AREAS AND BASINS THAT RECEIVED HEAVY RAIN THURSDAY. SOME STORMS COULD ALSO PRODUCE WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE THROUGH THE WEEKEND...AND INTO NEXT WEEK ALTHOUGH STORM COVERAGE MAY DECREASE AFTER MONDAY. LOCALLY DAMAGING WINDS FROM STRONG THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DROZD WEATHER.GOV/TUCSON
In the hours before
Local storm report, Jul 30, 9:21 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
921 PM MST FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLASH FLOOD TUCSON 32.24N 110.94W
07/30/2010 PIMA AZ TRAINED SPOTTER
3 SWIFT WATER RESCUES, ONE 5 MILES SOUTH OF PIMA COUNTY
FAIRGROUNDS, ONE IN THE RECON VALLEY AREA AND ANOTHER AT
OLD SPANISH TRAIL AND HILTON HEAD RANCH AREA.
&&
SMRLocal storm report, Jul 30, 9:21 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
921 PM MST FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLASH FLOOD TUCSON 32.24N 110.94W
07/30/2010 PIMA AZ TRAINED SPOTTER
2 SWIFT WATER RESCUES, ONE 5 MILES SOUTH OF PIMA COUNTY
FAIRGROUNDS, ANOTHER IN THE RINCON VALLEY AREA. BOTH
COMPLETED SUCCESSFULLY.
&&
SMRThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:02 PM MST | Areal Flood Advisory | TWC | Cochise | 54 min |
| Jul 30, 6:52 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 113 min |
| Jul 30, 8:09 PM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jul 30, 8:45 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 30, 9:48 PM MST | Areal Flood Warning | TWC | Pima | 6 hr |
| Jul 30, 10:29 PM MST | Flash Flood Watch | TWC | 25 hr | |
| Jul 30, 11:52 PM MST | Areal Flood Advisory | TWC | Pima | 83 min |
| Jul 31, 12:24 AM MST | Areal Flood Warning | TWC | Pima | 5 hr |
| Jul 31, 12:56 AM MST | Areal Flood Advisory | TWC | Pima, Pinal, Santa Cruz | 6 hr |
| Jul 31, 1:20 AM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Jul 31, 4:20 AM MST | River Flood Warning | TWC | Pima, Pinal | 4 hr |
| Jul 31, 4:57 AM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 31, 7:53 AM MST | Areal Flood Advisory | TWC | Pima, Pinal | 112 min |
| Jul 31, 8:42 AM MST | River Flood Warning | TWC | Pima, Pinal | 6 hr |
| Jul 31, 12:53 PM MST | Flash Flood Warning | TWC | Pima | 112 min |
| Jul 31, 2:31 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 119 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.